I’ve been on Tysabri for almost 3 years and done well on it. I missed 3 months of infusions (had 4-5 UTIs in a row then got depressed and when I get depressed I go into a black hole). About a week before I went to my last appt I started having some trouble walking which I initially put down to the Tysabri wearing off. I was wrong it got so much worse. I’ve ended up in a lot of pain in my lower back causing problems with sitting, standing even lying down, I could barely pick my right leg up and still can’t, I kinda drag it behind me. I think it’s due to some sensory loss as I’ve now got that wet foot feeling. Before this I couldn’t walk great maybe up to 300m or so now I can barely get around the house. In the past 10 days I’ve lost count of the amount of times I’ve nearly fallen or been lucky I’ve had something to catch on to because everytime I move I lose balance. It took an age to get used to how things were before this and that makes it harder. I live on my own and don’t have anyone other than family to call on (I’m only turning 28 in a few days) which makes me feel even worse. I’ve even been on steroids so I know it’s not a relapse either (I’m RRMS).
I’ve been able to see my MS nurse and a Physio who both want me to see a community nurse. I’ve no idea what they would do. I know they’ll assess me at home etc but other than that I’m lost. Then there’s claiming benfits. I’m currently appealing an ESA decision but since I’ve gotten a lot worse how long, with regards to letting Tysabri going back into my system in case it helps, do I leave it before telling them. The same goes for applying for DLA. I don’t want to be on a benefit I don’t need but then again I don’t want to lose money I’m entitled to.
The magic word is entitled. You have MS with all of the possibilities that COULD be involved.No matter how you ever feel and no matter what your body allows you to do, remember this time and the problems you are experiencing.
I and other people have said on numerous occasions, “Remember your worst day when applying for any benefits”. An alchoholic,drug addict illegal immigrant won’t be having any such pangs of conscience.
Hi lowwie, I know exactly how you feel, I’m claiming esa at the moment and have an atos appeal on the go. Like you I also have mobility issues and keeping my. car on the road is a real struggle so why does guilt appear at the thought of claiming dla? I’m not dx yet and the the mobility problems really wreck my life as the nearest but bus stop is a quarter of a mile away and just walking there puts me out of action. You really should go for it as wobly says, he even convinced me to go for it - thanks wobly. Frank.
I’m going to docs tomorrow to get my sick line for my ESA so I’ll be appending my appeal at the same time. Why can’t they tell people these things have ran out? Tell me when I got to buy my shopping online and I find out I’m overdrawn. Luckily I’ve got a good overdraft so I don’t need to worry about exorbitant fees.
My ‘normal’ days now are nothing like my bad days were. I’ll probably wait until the end of the week just for the sake of it before applying for DLA. I think its some naive hope I might better when I already know I won’t.
The one thing I hate is that I can’t drive. I don’t see my neuro until March/April so I don’t even know if I’ll still be allowed to even learn to drive or not. There should be no reason to say no with the adaptions you can get for cars. I will need to look into getting a mobility scooter though.
I am puzzled by how you think it isn’t a relapse - I am sorry if I have missed the point or misunderstood. If it is a relapse, then there is surely hope of further recovery? Relapses can take quite a while to settle as much as the are going to, even with steroids. I do hope this is the case for you.
Sorry you are having such a rotten time of it. Infection after infection, and a trip to the dark places, mixed in with alarmingly worsening MS symptoms would knock anyone for six. I do hope that life gets brighter for you soon, and that you get back on an even keel,
Steroids usually work super quick on me. This time I barely got any side effects even the usual taste altering wasn’t very strong. I got more pills than I should have (first pharmacy gave me 15 of 25 and couldn’t provide the rest second pharmacy provided the full 25) I feel like taking the rest of them for the sake of it. I spoke to my nurse in person and she didn’t even utter a word about a relapse just that getting back on tysabri should hopefully settle my symptoms down again. I am hoping but I’m don’t forsee any real change.
My mood today has been better, the pain in my back has calmed down slightly so something is working. I’ve learned very quickly to take it easy around the house and not to try and do five things at once. I’m lucky I have family close by who are happy to help when I need it.